Translator Disclaimer
Fall 2002 The Steinhaus tiling problem and the range of certain quadratic forms
Mihail N. Kolountzakis, Michael Papadimitrakis
Illinois J. Math. 46(3): 947-951 (Fall 2002). DOI: 10.1215/ijm/1258130994

Abstract

We give a short proof of the fact that there are no measurable subsets of Euclidean space (in dimension $d\ge 3$) which, no matter how translated and rotated, always contain exactly one integer lattice point. In dimension $d=2$ (the original Steinhaus problem) the question remains open.

Citation

Download Citation

Mihail N. Kolountzakis. Michael Papadimitrakis. "The Steinhaus tiling problem and the range of certain quadratic forms." Illinois J. Math. 46 (3) 947 - 951, Fall 2002. https://doi.org/10.1215/ijm/1258130994

Information

Published: Fall 2002
First available in Project Euclid: 13 November 2009

zbMATH: 1026.52021
MathSciNet: MR1951250
Digital Object Identifier: 10.1215/ijm/1258130994

Subjects:
Primary: 52C22
Secondary: 11E16

Rights: Copyright © 2002 University of Illinois at Urbana-Champaign

JOURNAL ARTICLE
5 PAGES


SHARE
Vol.46 • No. 3 • Fall 2002
Back to Top